NIGHT OUT

I have been taking Elizabeth out mainly during the day which was difficult before due to having to return in time for the Home Treatment team for their evening visit. Now this has stopped and this meant I could take Elizabeth to a party with me. So we made our way into Central London on crowded transport.  Elizabeth is very nervous of going out and has not once been out alone but that is because she has been imprisoned in hospitals for the past three years or so. It could have been much longer had I as Nearest Relative not succeeded in overturning the section 3. Under a section three this can be renewed time and time again and under the private sector there is no rush as they are getting paid a lot. Anyway the party was held in a very nice venue where you could have cocktails, take part in ten pin bowling and do karaoke. There were plenty of nice people at this party and some I know quite well through meetings I attend. We had our photos taken in a booth that gave spectacular backgrounds – it was really good and Elizabeth who was trying to make every excuse at the last minute of backing out of going to this party thoroughly enjoyed herself.

During the week Elizabeth has been in the company of her sister and they went to the cinema. Today a visit from the new social worker but I was at work and could not attend. I believe something is being arranged once a week so I have been told but nothing has yet been sorted out satisfactorily about the collection of the chemicals. It was much better before as I could collect them on a Saturday but when the new social worker offered to drop them round every week this reminded me of the Home Treatment Team in some ways. I have asked the consultant psychiatrist if it would be possible to reduce the drugs a bit as Elizabeth feels dizzy and I have been told by experts who really know the drugs like the back of their hands that 350mg is high and this could be why Elizabeth is showing signs of TD. Anyway the consultant psychiatrist has refused and whilst she says she will continue to monitor – how can this be when this consultant psychiatrist is no longer to be part of the team so I am aware. I am naturally disappointed in this and feel that the minimal drugs which I have been told is around 120-150mg would be best and the local MH team should be concerned about saving money in this area – this is an area where the local hospital has suffered with closures of essential services and this is where they could save money quite frankly – the less drugs the cheaper and also thought should be given by these professionals to my daughter’s long term physical health. However this is all too easily forgotten.

I also do not like integrated care as in the first instance the drug Clozapine was deprived for a long time when Elizabeth did not want to go back to the care home. If it was not for close friends of mine nothing would have been possible and I shall be forever grateful to them.

Thank goodness Elizabeth is not at the care home any more. When I saw the drugs I though Oh my God – all these drugs – it is no wonder there is no money for the NHS. No longer is Elizabeth on the Bisoprolol (probably given as an anti-anxioloytic rather than for heart condition) or the senna (often concomitantly prescribed with high doses of Clozapine – Page 222 BNF 60).- Most of all I did not like the Lorazepam as and when required. This is a highly addictive drug. When I telephoned the care home they said “we are not dealing with you any more Ms Bevis as Mr Bevis is next of kin” – apparently there was a poor signal in the room and that is why we could not get through on the telephone.

So plasma levels are OK at 0.45 so this is why a reduction will not be necessary according to the consultant psychiatrist. However I have been looking into things closely – Clozapine is contra indicated in heart disease – long term acute psychosis is often mistaken for conditions such as schizophrenia or bipolar. Elizabeth has a report to say PTSD which is highly accurate in the opinion of the entire family. However the team have dropped the condition of “treatment resistant” and despite all the research to do with PTSD the team do not accept this or the report from the independent psychiatrist who has 40 years experience. There seems to be a lot of disagreement and confusion within the team as to the correct diagnosis and I as a mother have found only one report to be highly accurate as I have the entire history of this case and that report states my daughter has PTSD. The Autoimmune function can be seriously disturbed by shock and many people who have been exposed to PTSD inducing experiences develop autoimmune disorders.  I am most concerned about this and I am concerned for everyone not just my daughter because I do not see that thorough assessments are carried out and drug after drug, sometimes several at the same time are given without proper investigation into metabolism.  Selyes General Adaptational Syndrome is an extreme example of PTSD caused by excessive stress response releasing glucocorticoid hormones which acts on the immune system.  This can affect white cell count and block lymphocytes in the thymus.  The thyumus shrinks in animals subjected to severe stress.   Anyway there is no single cause or ‘underlying factor’ for MH conditions – very complex dynamics involving  life experiences ’cause’ mental illness most probably in combination with some biological propensity to develop such illnesses. Once again I am thinking of drug metabolism P450s – psychopharmaceuticals inhibit some of the P450s,CYP2D6 in particular.   It is no wonder why Elizabeth did not respond to any of the drugs and I understand she has been offered ECT but refused this horrific and barbaric treatment. I now wish to know which hospital is responsible for offering this and I have my strong suspicions.  So it is all very well that the team have dropped “chronic treatment resistant” –  however what is Elizabeth doing on a last resort drug for those who are treatment resistant in that case as I have been reading some of the website of Novartis. If Elizabeth is no longer chronic treatment resistant all of a sudden she should not be on the last resort drug and therefore it should be investigated to see if Elizabeth can metabolize the drugs properly especially since Elizabeth is showing signs of physical illness and yet another drug had been offered by the consultant psychiatrist from Home Treatment Team  If any more drugs are suggested by the Neurologist I shall wish for the leading expert in metabolism to do proper tests first and in my opinion such tests should be widely available to everyone to ensure that they get the correct treatment and that will ultimately save money to the NHS if only things were done properly.   There has been so many drugs pushed at my daughter – enough is enough and now I just want the correct treatment to be given and no more experimentation. I have had two lots of tests done at the bio lab and it is not good when professionals do not acknowledge declining physical health shown therein. A young person like Elizabeth should be out enjoying herself and encouraged to do so but she is always tired, afraid to go out alone, disabled now after spending too much time in hospital. So in order to rectify this situation I am employing a personal trainer and this was discussed at the meeting with the social worker that maybe these sessions can be increased. Exercise and nutrition are the way forward and of course open dialogue. I am going to meet other mothers very soon in London who want Chy Sawel set up and who are attending the Bio Lab conference – it will be good to introduce Elizabeth to them all.

Anyway tonight has been shocking – there have been youths throwing fireworks everywhere, nearly setting cars alight. This is not such a great area to live any more. The Police said they had fireworks thrown at them – one of my neighbour’s cars got damaged. I went out in the street to witness all of this reckless behaviour. Anyway on Saturday I am taking Elizabeth to see an organised display that I have been to once before and am looking forward to this.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: